MAUDE Adverse Event Report: HOLOGIC, INC SECURMARK; BIOPSY SITE TISSUE MARKER DEVICE

HOLOGIC, INC SECURMARK; BIOPSY SITE TISSUE MARKER DEVICE
Model Number SMARK-CELERO-2S
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.If the device is returned and evaluation completed, a supplemental medwatch will be filed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported that the patient had a double breast biopsy for two different breast masses.Markers were placed successfully.Upon completion of the post biopsy mammogram to ensure the correct placement of the markers, it was noted that one marker was actually an x shaped marker and not a top hat marker that the packaging stated.The patient was not injured or misdiagnosed as a result of this.Additional information from the facility states "it might have been an issue with multiple markers in patient and nothing is wrong with hologic devices.".

Brand Name
SECURMARK
Common Device Name
BIOPSY SITE TISSUE MARKER DEVICE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
MDR Report Key9373172
Report Number1222780-2019-00270
Device Sequence Number14076062
Product Code NEU
UDI-Device Identifier15420045503403
UDI-Public(01)15420045503403(10)
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K062528
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2020
Device Model NumberSMARK-CELERO-2S
Device Catalogue NumberSMARK-CELERO-2S
Device Lot Number19C13RC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1